Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes clear discharge from the nipple in a 64 year old?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13228 Questions

default
Posted on Wed, 9 May 2018 in Women's Health
Question: I noticed last night that my nipple felt wet and left a wet spot on the nightgown. I looked at the nipple and saw a drop of clear fluid coming out of a tiny duct, and then another. What could be causing this, and it is a serious problem? I do not take estrogen pills but I do use Estrace estrogen cream about once every week or two as prescribed by my gynecologist. I'm almost due for my next mammogram. Should I call and get that done asap?
doctor
Answered by Dr. Rakhi Tayal 58 minutes later
Brief Answer:
Nothing worrisome.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.

Breast discharge, whether clear, milky, watery, yellow or even bloody, may also be the result of hormonal changes that lead to lumpy breasts, a condition known as "breast nodularity." Another condition linked to changes in estrogen and progesterone levels is called "duct ectasia." It typically occurs just after menopause and may result in discharge. Sometimes this discharge can continue for months or even years.

Certain medications, including estrogen, oral contraceptives and medicines used to treat heartburn and stomach ulcers, can also cause nipple discharge. However, in rare instances breast discharge can be a sign of a breast cancer. In a study four percent of the women with nipple discharge had an associated breast cancer, but they also usually had a lump that could be felt. Discharge related to breast cancer usually appears on only one breast and is rarely bloody. Overall, just one to 5 percent of all breast cancers are related to a nipple discharge.

The bottom line is that if you're concerned, have your breasts examined by your health care professional - both to rule out any problem and to provide you with peace of mind. Depending on what the examination finds, your doctor may want you to have a mammogram or breast ultrasound, or may want to perform a biopsy to examine a sample of breast tissue for any signs of cancer.
There is nothing to worry or any emergency.


Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
i
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakhi Tayal 1 hour later
Thank you. I actually do take a prescription medication for chronic heartburn: Aciphex or its generic form. I will take your advice and schedule a mammogram and possibly ultrasound depending on my doctor's viewing of the results. Thank you for being available for further questions. Your response was very informative and I appreciate how quickly I received it.
doctor
Answered by Dr. Rakhi Tayal 3 minutes later
Brief Answer:
welcome.

Detailed Answer:
     
Hello.
Thank you.
I am happy I could help.
Please do recommend our services to others too in case you found them helpful. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Wishing you the best in whatever you do.
Best regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Progesterone

doctor1 MD

Hi I m having problems with my scalp. It s been very flaky sore and the more I itch the more I loose hair. I ve been taking the POP progesterone only pill lately and I don t know if that it a cause of it. Also I wear weaves but have done nothing different to my normal routine! I haven t changed shampoos or hair oils. Also I went to the doctors and he gave me a shampoo beginning with D what was prescribed but it has made no difference. I have a busy lifestyle but still try to balance my eating and exercising. Any suggestions? J

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

To who it may concern, I appreciate your help a lot. I could not find the answer online, and I currently don t have a personal physician to ask. I am eighteen years old, and I plan to go back on my combined birth control oral contraceptive called ,Tri-Sprintec. I have a question that worries me a lot. If this birth control pills are triphasic, have three different phases, each week has a different amount of progesterone hormone, so if I throw up in one hour after taking a pill and it is most likely missed and take next one from the same phase, will it reduce the effectiveness of my birth controls because of taking,in this case, six instead of seven pills of that phase according to the whole cycle ?

doctor1 MD

I saw my physician on Thursday of last week. From Monday, my beta had only gone from 385 to 556, and my progesterone went down from 10.1 to 8.8. I have been having severe cramps but no bleeding. According to my calculations/ovulation I should be no less than 5 weeks 5 days right now, but the transvaginal u/s they did on Thursday put me at 4 weeks 3 days...we re 5-7 days off. He made me cancel a road trip, because he didn t want me on the road when things went south . Does anyone have any experience with this? I miscarried with a blighted ovum around 9 months ago, and am concerned it s happening again.

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...